I am hoping that you may be able to help me. In March of 1994 I had a laporoscopy for a ruptured ovarian cyst. When I woke from the anesthesia I was very foggy headed and dizzy. The next day I lost my balance and almost fell. Since then I have had symptoms of severe motion sickness, dizziness and fatigue. I have seen several specialists these past years and been tested for just about everything. I have also had vestibular testing which came back normal. The only thing that was found was a Capillary Telangiectasia of the pons in the brain stem. My question to you is if the Capillary Telangiectasia could be causing my symptoms or if something could have happend during the surgery to cause this? I really hope you can provide me with some answers.
While dizziness and nausea may occur for a day or two following general anesthesia, you obviously are having symptoms that are NOT related to a side effect of anesthesia as they have persisted for years. "Telangectasia" refers to widening of small groups of vessels or cappillaries. The "vestibular" nerve or 8th cranial nerve (as well as several other nerves) has its nuclei (or the origin of the nerve) in the Pons. The 8th cranial nerve (The Vestibular Nerve) is involved with hearing and balance. Syndromes due to anatomic abnormalities within the Pons may result in several different "syndromes" and many different symptoms.
1. Loss of pain and temerature sensation
2. Loss of sensation in the face
4. Miosis (small pupil) and Ptosis (drooping of the eyelid)
6. Loss of balance
8. Gait (walking) disturbance.
I understand your vestibular testing came back as normal. If you came to my office with the history your describe, I would send you to see a NeuroSurgeon to explore options for treatment of the telangectasia. To answer your question simply "Yes" it is quite possible the telangectasia is causing your symptoms.
Another thought worth mentioning here is a disorder known as Meniere's Syndrome or Meniere's Disease. Meniere's (pronounced "men-ears") Disease is a problem involving the inner ear. It is caused by fluid in the canals of the inner ear. Although it can be a troublesome condition, Meniere's is not a serious condition and is not contagious. People with Meniere's don't usually have symptoms all the time. When symptoms occur it is called and "attack." It usually affects only one ear but can affect both ears in about 30% of patients. The symptoms present during an attack include dizziness, a feeling of fullness or loss of hearing in the ear, and tinnitus (ringing in the ears).
The doctor examining the patient with possible Meniere's Disease will closely examine the ears and check for problems with balance.
Treatments for this condition include limiting dietary salt (less salt will likely help reduce the potential for fluid to build up in the canals of the inner ear), also a medicine called a diuretic (water pill) may be prescribed as the best treatment for this condition remains medication which helps reduce the potential for fluid to collect in the inner ear. During episodes of dizziness, a medication called "Antivert" may be prescribed. Additionally, for the nausea which commonly accompanies the "attacks", medicine may be helpful.
I hope this is helpful to you. I wish you well and please don't hesitate to contact me if you have further questions.
I had a terrible experience about 20 years ago when I was put under anethesia. When I went in for a DNC I was put under. When it was time to wake me up I remember them saying ok its time to get up. I could hear, because they asked what was wrong but I could not talk, move, swallow, or open my eyes I don't even remember. I was so afraid that I was going to die and not be able to tell them what was wrong. Then he anethesiologist did something in a matter of seconds and I was able to open my eyes and move and swallow. But whatever they did it happened in a matter of seconds. They never told me what had happened and I was to drugged to ask. Does anyone know what happened?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.